Alert archive / New York / Frost Advisories in 2020
Frost Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 20, 2020, 10:38 AM EDT for Cattaraugus County, Oswego County, New York. It took effect at Sep 21, 2020, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2020, 10:38 AM EDT (14:38 UTC)
- In effect from
- Sep 21, 2020, 2:00 AM EDT
- Expired
- Sep 21, 2020, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Oswego County, NY
The radar
The Buffalo radar (KBUF), 106 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS71 KBUF 201438 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1038 AM EDT Sun Sep 20 2020 NYZ007-021-202245- /O.NEW.KBUF.FZ.W.0010.200921T0600Z-200921T1300Z/ Jefferson-Allegany- Including the cities of Watertown and Wellsville 1038 AM EDT Sun Sep 20 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Allegany counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ006-020-202245- /O.NEW.KBUF.FR.Y.0009.200921T0600Z-200921T1300Z/ Oswego-Cattaraugus- Including the cities of Oswego and Olean 1038 AM EDT Sun Sep 20 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Oswego and Cattaraugus counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
460 WWUS71 KBUF 202046 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 446 PM EDT Sun Sep 20 2020 NYZ007-021-210500- /O.CON.KBUF.FZ.W.0010.200921T0600Z-200921T1300Z/ Jefferson-Allegany- Including the cities of Watertown and Wellsville 446 PM EDT Sun Sep 20 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Allegany counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ006-020-210500- /O.CON.KBUF.FR.Y.0009.200921T0600Z-200921T1300Z/ Oswego-Cattaraugus- Including the cities of Oswego and Olean 446 PM EDT Sun Sep 20 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Oswego and Cattaraugus counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JLA
984 WWUS71 KBUF 210141 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 941 PM EDT Sun Sep 20 2020 NYZ007-021-210945- /O.CON.KBUF.FZ.W.0010.200921T0600Z-200921T1300Z/ Jefferson-Allegany- Including the cities of Watertown and Wellsville 941 PM EDT Sun Sep 20 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Allegany counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ006-020-210945- /O.CON.KBUF.FR.Y.0009.200921T0600Z-200921T1300Z/ Oswego-Cattaraugus- Including the cities of Oswego and Olean 941 PM EDT Sun Sep 20 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Oswego and Cattaraugus counties. * WHEN...From 2 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JLA
550 WWUS71 KBUF 210826 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 426 AM EDT Mon Sep 21 2020 NYZ007-021-211300- /O.CON.KBUF.FZ.W.0010.000000T0000Z-200921T1300Z/ Jefferson-Allegany- Including the cities of Watertown and Wellsville 426 AM EDT Mon Sep 21 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Jefferson and Allegany counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NYZ006-020-211300- /O.CON.KBUF.FR.Y.0009.000000T0000Z-200921T1300Z/ Oswego-Cattaraugus- Including the cities of Oswego and Olean 426 AM EDT Mon Sep 21 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Oswego and Cattaraugus counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
971 WWUS71 KBUF 211245 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 845 AM EDT Mon Sep 21 2020 NYZ007-021-211345- /O.EXP.KBUF.FZ.W.0010.000000T0000Z-200921T1300Z/ Jefferson-Allegany- Including the cities of Watertown and Wellsville 845 AM EDT Mon Sep 21 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... $$ NYZ006-020-211345- /O.EXP.KBUF.FR.Y.0009.000000T0000Z-200921T1300Z/ Oswego-Cattaraugus- Including the cities of Oswego and Olean 845 AM EDT Mon Sep 21 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 20, 4:16 AM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Sep 20, 4:16 AM EDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
416 AM EDT Sun Sep 20 2020
.SYNOPSIS...
High pressure will guarantee fair but cool fall-like weather today.
Frost is again likely for portions of the area tonight, with a
freeze possible in some locations. Dry weather and a gradual warming
trend is expected through mid-week.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure over the St Lawrence valley will keep fair, but cool
weather in place through tonight. A weak upper level disturbance
passing through the area will bring some mid/high clouds to the
region this morning. Behind this disturbance, skies will turn
sunny by this afternoon. Additional frost and possible freeze
headlines will again be needed for parts of the area tonight
where the growing season has not already ended.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
High pressure over the Northeast on Monday will elongate south along
the coast and center over the Southern Appalachians by Wednesday
morning. This will provide quiet weather through Wednesday morning.
Temperatures during this time will be in the upper 50s to upper 60s
for Monday, and in the low 60s to low 70s for Tuesday. Lows will be
in the upper 30s to mid 40s from the higher terrain to the lakeshore
respectively, with some patchy frost possible across the higher
terrain. Tuesday night will warm to the mid 40s to mid 50s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The area of high pressure will slowly shift east and center over
Bermuda by Friday morning. This will provide mostly quiet and dry
conditions through Thursday.
A weak disturbance with a few showers is possible east of the
Genesee Valley where slight chance POPs are in place for Wednesday
afternoon. There is plenty of guidance spread with a weak
disturbance for Thursday night into Friday. The GFS solution brings
a developing trough north of the area from Thursday night through
Friday night where the chance for showers will be increasing toward
the north. The ECMWF brings this disturbance farther north, and is
mostly dry through Saturday morning.
The potential for showers will increase later on Saturday as
moisture and a trough push north into the region. The moisture from
this potential rain event for the area can be traced back to current
Tropical Storm Beta.
High temperatures will generally range from the mid 60s over the
higher terrain to the mid and upper 70s for the lower elevations.
Low temperatures will range from the mid 40s over the higher terrain
to the mid and upper 50s over the lower elevations.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
VFR conditions expected through tonight. A weak upper level
disturbance passing through the area will bring some mid/high clouds
to the region this morning, before clearing out by this afternoon
and remaining clear tonight. Some local IFR valley fog is
possible late tonight.
Outlook...
Monday through Tuesday Night...VFR, except local IFR in river valley
fog across the Southern Tier each late night and early morning.
Wednesday and Thursday...VFR.
&&
.MARINE...
High pressure will drift east and become anchored over the Saint
Lawrence Valley through Monday night. A moderate easterly flow
will dominate both Lakes Erie and Ontario through today. Light
winds and negligible waves are expected to be in place tonight
and Monday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory until 8 AM EDT this morning for NYZ006-007-
012>014-019-085.
Freeze Warning until 8 AM EDT this morning for NYZ020-021.
MARINE...None.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...SW
LONG TERM...SW
AVIATION...TMA
MARINE...JLA/RSH/TMAHazardous weather outlook, Sep 20, 8:52 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 852 AM EDT Sun Sep 20 2020 NYZ001>008-010>014-019>021-085-211300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 852 AM EDT Sun Sep 20 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211300- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 852 AM EDT Sun Sep 20 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:38 AM EDT | Freeze Warning | BUF | Allegany, Jefferson | 22 hr |
Nearby
Frost Advisories in New York, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.